Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2015, 10:23 PM CDT for Jefferson County, Saint Louis County, Missouri. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 10:23 PM CDT (03:23 UTC)
- Expired
- Apr 2, 2015, 11:15 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 10:40 PM CDT | HAIL 1 | Cedar Hill, MO | NEAR NN AND DUTCH CREEK IN THE CEDAR HILL DITTMER AREA. |
| Apr 2, 10:56 PM CDT | HAIL 0.88 | Oakville, MO | NICKEL SIZED HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780
WUUS53 KLSX 030323
SVRLSX
MOC099-189-030415-
/O.NEW.KLSX.SV.W.0010.150403T0323Z-150403T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1115 PM CDT
* AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
NORTHEAST OF LONEDELL...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
UNION WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CEDAR HILL...BYRNES MILL...HIGH RIDGE...ANTONIA...BARNHART...
PEVELY...ARNOLD...HERCULANEUM...OAKVILLE...DITTMER...HOUSE
SPRINGS...GRUBVILLE...OERMANN...MORSE MILL...SCOTSDALE...
PARKDALE...OTTO...MAPAVILLE AND KIMMSWICK.
THIS WARNING INCLUDES GOV. DUNKLIN'S GRAVE HISTORIC SITE...MASTODON
HISTORIC SITE AND SANDY CREEK COVERED BRIDGE HISTORIC SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN MISSOURI FROM EXIT 178 TO EXIT 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3828 9077 3840 9074 3843 9074 3848 9073
3850 9027 3845 9028 3842 9030 3839 9034
3833 9037 3826 9037 3823 9036
TIME...MOT...LOC 0323Z 275DEG 27KT 3838 9076
HAIL...1.00IN
WIND...60MPH
$$
TILLY2 follow-up statements
125
WWUS53 KLSX 030347
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CDT THU APR 2 2015
MOC099-189-030415-
/O.CON.KLSX.SV.W.0010.000000T0000Z-150403T0415Z/
JEFFERSON MO-ST. LOUIS MO-
1047 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ST. LOUIS AND NORTHERN JEFFERSON COUNTIES UNTIL 1115 PM CDT...
AT 1045 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARNOLD...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OAKVILLE AND KIMMSWICK.
THIS WARNING INCLUDES GOV. DUNKLIN'S GRAVE HISTORIC SITE...MASTODON
HISTORIC SITE AND SANDY CREEK COVERED BRIDGE HISTORIC SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN MISSOURI FROM EXIT 178 TO EXIT 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3827 9067 3848 9062 3850 9027 3845 9028
3842 9030 3839 9034 3833 9037 3827 9037
3823 9036
TIME...MOT...LOC 0347Z 271DEG 27KT 3842 9038
HAIL...1.00IN
WIND...60MPH
$$
TILLY257
WWUS53 KLSX 030407
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1107 PM CDT THU APR 2 2015
MOC099-189-030417-
/O.EXP.KLSX.SV.W.0010.000000T0000Z-150403T0415Z/
JEFFERSON MO-ST. LOUIS MO-
1107 PM CDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. LOUIS AND
NORTHERN JEFFERSON COUNTIES WILL EXPIRE AT 1115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM.
LAT...LON 3827 9067 3848 9062 3850 9027 3845 9028
3842 9030 3839 9034 3833 9037 3827 9037
3823 9036
TIME...MOT...LOC 0407Z 272DEG 23KT 3835 9034
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:57 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 2, 6:57 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT Thu Apr 2 2015
.SHORT TERM: (Through Friday)
Issued at 343 PM CDT Thu Apr 2 2015
Flood watch remains in effect for southern CWA as several rounds
of convection are expected to occcur tonight and tomorrow morning.
Cold front has settled south to near I-70 at the moment and
thunderstorms are expected to continue to blossom over the next
few hours along and south of the front. Some of the thunderstorms
will be severe with large hail and damaging wind being the primary
threats. Exact storm evolution and morphology is hard to pin down
as the front slowly sinks south through the area this evening.
CVKING
.LONG TERM: (Saturday through Next Thursday)
Issued at 343 PM CDT Thu Apr 2 2015
Saturday morning there is a threat of some frost or freezing
conditions as high pressure moves over the region providing ideal
radiational cooling conditions. Will hold off on any headlines as
this is still more than a day away.
Tranquil weather expected on Saturday and Sunday with temperatures
warming to near average values by Sunday. Active weather regime looks to
unfold next week with daily chances of thunderstorms. Temperatures
appear to be near or slightly above normal through the period.
CVKING
&&
.AVIATION: (For the 00z TAFs through 00z Friday Evening)
Issued at 655 PM CDT Thu Apr 2 2015
Widespread convection has been slow to develop this afternoon, but
it certainly looks like intense storms should be developing
shortly in se KS or sw MO. Frontal boundary has stalled in this
area, with this persistent surface convergence co-located with
unstable airmass with MLCAPES of 1500-3000 J/KG. We continue to
lean towards the HRRR, which suggests that once the convection
initiates it will overspread s MO and working into s IL with time,
with the northern fringes of this activity roughly along the I70
corridor, and perhaps brush the KCOU and STL Metro TAFs. This
activity is expected to sink south a bit late this evening, but
then anticipate a fairly strong northward expansion of precip
during the predawn hours as main shortwave and deep UVV works
into the mid-Mississippi Valley, with our northern TAF site of
KUIN getting some shower activity by 12z.
As far as ceiling and vsby trends go, have generally maintained
VFR conditions for all locations through 06z, although will
certainly have to watch KCOU and STL Metro TAFs if the stronger
convection does get further north than anticipated. However, did
trend towards MVFR cigs/vsbys during the predawn hours along and
south of I70 for late tonight as overunning of frontal/convective
boundaries intensifies across the region.
Specifics for KSTL: As mentioned above, believe STL Metro will be
on northern fringes of this evenings shower and thunderstorm
activity, and have maintained VFR conditions for now. However,
increased overrunning of boundary to the south of the area should
lead to MVFR cigs/vsbys developing during the predawn hours with
showers and scattered thunderstorms.
Truett
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 54 56 35 59 / 80 80 5 0
Quincy 47 53 31 59 / 50 60 5 0
Columbia 50 53 31 61 / 70 70 5 0
Jefferson City 51 54 32 61 / 80 70 5 0
Salem 55 59 33 58 / 80 80 10 0
Farmington 57 59 33 61 / 100 90 5 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLOOD WATCH through Friday afternoon FOR Crawford MO-Iron MO-
Madison MO-Reynolds MO-St. Francois MO-Ste. Genevieve MO-
Washington MO.
IL...FLOOD WATCH through Friday afternoon FOR Randolph IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Apr 2, 3:42 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT THU APR 2 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 342 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT ALONG AND SOUTH OF INTERSTATE 70. SOME OF THE STORMS WHICH DEVELOP COULD BE STRONG ENOUGH TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...A FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHERN MISSOURI AND ILLINOIS BECAUSE HEAVY RAINFALL IS POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL GRADUALLY END ON FRIDAY ACROSS SOUTHERN MISSOURI AND ILLINOIS. THE FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE FROM SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT LARGE HAIL...WIND DAMAGE AND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS MISSOURI. CVKING
In the hours before
Local storm report, Apr 2, 9:43 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 1 S ST. PETERS 38.76N 90.61W
04/02/2015 M0.88 INCH ST. CHARLES MO NWS EMPLOYEE
DIME TO NICKEL SIZE HAIL.
&&
CVKINGSpecial weather statement, Apr 2, 9:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 943 PM CDT THU APR 2 2015 MOZ061-063-030330- ST. CHARLES MO-ST. LOUIS MO- 943 PM CDT THU APR 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LOUIS AND EASTERN ST. CHARLES COUNTIES UNTIL 1030 PM CDT... AT 939 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR HARVESTER...OR NEAR ST. PETERS...MOVING EAST AT 45 MPH AND PRODUCING PENNY SIZE HAIL. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ST. CHARLES... MARYLAND HEIGHTS... BRIDGETON... ST. ANN... OVERLAND... LAMBERT FIELD... WOODSON TERRACE... HAZELWOOD... ST. JOHN... BERKELEY... THIS STORM WILL AFFECT FIRST MISSOURI STATE CAPITOL HISTORIC SITE. THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN MISSOURI FROM EXIT 219 TO EXIT 231. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
Local storm report, Apr 2, 9:44 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL ST. PETERS 38.78N 90.61W
04/02/2015 M0.70 INCH ST. CHARLES MO TRAINED SPOTTER
&&
DYELocal storm report, Apr 2, 10:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 2 S UNION 38.42N 91.01W
04/02/2015 E1.00 INCH FRANKLIN MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 2, 10:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL BALDWIN 38.18N 89.84W
04/02/2015 E0.25 INCH RANDOLPH IL PUBLIC
&&
TRUETTLocal storm report, Apr 2, 10:13 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL UNION 38.45N 91.01W
04/02/2015 E1.00 INCH FRANKLIN MO TRAINED SPOTTER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:07 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 38 min |
| Apr 2, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 18 min |
| Apr 2, 9:48 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 42 min |
| Apr 2, 9:59 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 46 min |
| Apr 2, 10:30 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.